Extra Dose of Radiation

aches:painsBefore I had another MRI done in late December, I knew that my C2 and T6 were starting to give me problems (and so was my pelvis).  So I decided to have some of my tumours radiated before they grew back or did any more damage.  If the tumours continue to grow (and cancer likes to do that), I can have another bone fracture.  I really and truly do not want another surgery to implant screws or metal rods in either my back again (or my neck).   Unfortunately, if any of these tumours get close to the spinal cord, I can become a paraplegic.  So I’m not taking any chances and I’m zapping them before they get too big to do any harm.  They make my bones weak too.  If I zap them, the bones will regenerate with healthy cells.

IMG_5153When I left Germany in December, the doctor told me that my cancer was dormant and has prescribed me daily injections to take.  He told me not to worry, that he had intravenous curcumin to give me if/when this stuff he now has me on stops working so I’m feeling better about staying away from the Chemo. they are offering me here that burns my feet.  Don’t want to be doing this again any time soon.

Even if the tumours are dormant, I can still feel them occupying space where they shouldn’t be.  The pain is hard to describe.  Not like a muscle pain.  It’s a deep ache in the center of your core and it’s hard waking up in pain every morning.  And when it’s in the bone, the doctors can’t tell you on an MRI if it’s dormant or shrinking because there is always stain on the MRI where the tumour was and the only thing you can determine is if it’s growing….if that makes any sense.  When you have tumours in your organs, you can see it shrinking, but in the bones you can’t because the tumour mark is permanently there.

Enough said.  Last week I spent two days zapping my T6.  I didn’t take any pain medications other than Tylenol.  It felt like I had a bullet in my back.  This week, I had 4 days of radiation on my neck vertebraes (C2, C3).  An hour after my first dose, I had 2 painful huge golf balls under my neck.  The next day when I saw my radiation doctor, he sent me to the pharmacist to get some steroids.  That was a real treat.  The steroid Dexamethsone will reduce the swelling in my neck, but it causes stomach irritation so I have to take Ranitidine for that which may cause Nausea, so I will have to take Ondansetron which will most likely give me Constipation so I will need to take Senokot and/or Colace if that happens.  Lucky for me, I’m didn’t have nausea so far.  I find it interesting that one medicine can cause you to take 4 more because of side effects.  So this week, I’m a bit wired.  Went to bed at 11:30 and got up at 5:00 the first night.  I figure after I get off 7 days worth of steroids, I’m going to crash for a couple of days.  I also gained 10 pounds since I came back from Germany.  Hmmmm.

IMG_9234My radiation day today did not go well.  The machine broke half-way through my treatment.  They asked me if I would wait 10 minutes with that horrible thing on my face while the service man tried to fix the problem.  I said, “Forget it”.  I knew they were having problems with that machine all day yesterday because I had to go to another unit.  I’m glad I got out of there because they never did get it fixed and they had to send me to Unit 2 again.  I was dying to go to the washroom anyway and wouldn’t have made it 10 more minutes to fix the problem, and 20 more minutes for my second treatment session because the steroid is making me so thirsty I don’t even have enough saliva to eat food.  My mouth is a desert.  I’m drinking water by the gallon.  The bad thing about getting me off the table was that they would have to restart the whole procedure again with a CT Scan (more radiation) so that the other machine would know which my bones were being targeted.

I was suppose to start radiation on my pelvis in that same unit (11) again tomorrow, but I told them it was birthday on Saturday and I was going to go to Niagara Falls and I needed a break.  I sure hope they fix that machine before Monday.  If it breaks again on me, I’m not going to that unit anymore.  You gotta do what you gotta do.  Kind of like last week when I went to see my family doctor for an appointment.  I waited for 2 hours and then I left.   Forget it.  I’m not doing this anymore.  What a waste of my time.  The secretary phoned me the next day and asked me if I wanted to reschedule.  I said not if I have to wait 2 hours in the waiting room.  So I’m getting the first appt in the day in two weeks.  Like I said, sometimes you gotta do what you gotta do.

All the radiation technicians I had liked my CD…. Music to Encourage Stress Relief (scientifically designed by Dr. Lee R. Bartel).  It changes you alpha and beta brain waves to calm you down and it really works.  The one day I put on another CD, my heart was racing when my treatment was over and when I went to see a nurse about it, my blood pressure was 163/107 (normal is less than 120/80).  That CD would be a good present for anyone having radiation treatments, believe me.  Even people in the hallway went up the technicians outside and asked them what they were playing.

My tech. team today told me I was done with my mask and I could have it after I asked them if they would mind taking a pic. of me for my blog.  I was thinking about plaster bandaging the thing and making a bust out of it, but where would I put it?  The nutcrackers have taken over all available space in this house.

The techs told me I have until Monday to make up my mind about the mask.  Hey, maybe I can use it for that wig I bought 4 years ago for $700 and only wore 3 times because it itched like crazy.  I could paint a Picasso on my busts face….  this is what happens to you when you are on chemo. Ha ha ha.  Eye on the side, green face.  I could donate it to Princess Margaret Hospital or Sunnybrook if I don’t have room at home to store it.  Can you imagine their faces when I walked through with that?  It’s okay.  Really.  I’m sure they already think I’m nuts.  Not sure why, but I amuse them.

fatTomorrow I go in to see my oncologist for my two shots in the stomach. My nurse, Nancy will be happy that I now have much more fat around my middle now that I’m on this steroid. I, however, am not happy with the bulge. I felt and looked so good when I got back from Germany after getting a good cleaning and a immune system boost.  Back to square one now, I’m afraid. Gotta eat a lot seaweed to get rid of some of this radiation and soak in himalayan seaweed bath salts too.

This week, I went in to school and did some acrylic paintings with the grade 6’s.  They turned out really beautiful.  I’ll have to update this blog with some of their work when I have a chance to take pictures of them with my ipad.


I’ll also try to write about my adventures in Germany soon, but I’m not promising anything right now.  It was a lot of fun traveling around.  Glad I did it.  You can’t let cancer take over your life.  You have to have fun times and appreciate it while you can.

enjoy life

 

 

Advertisements

One thought on “Extra Dose of Radiation

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s